Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 4, 2012, 10:32 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 10:32 PM EDT (02:32 UTC)
- Expired
- Aug 4, 2012, 11:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS81 KRNK 050232
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT AUG 4 2012
NCZ003-020-050330-
SURRY NC-YADKIN NC-
1032 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT PORTIONS OF
SURRY AND YADKIN COUNTY...
AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF DOBSON TO 9 MILES SOUTHWEST OF YADKINVILLE...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR LONE HICKORY AROUND 1055 PM AND LEVEL CROSS
AROUND 1130 PM.
LAT...LON 3606 8086 3656 8073 3655 8046 3655 8045
3627 8045 3623 8044 3614 8043 3611 8046
3610 8050 3604 8050 3604 8060
$$
WERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:17 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 4, 10:17 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1017 PM EDT SAT AUG 4 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE APPALACHIANS LATE ON SUNDAY AND SLOWLY MOVE THROUGH THE REGION ON MONDAY. THIS FRONT WILL PROVIDE THE TRIGGER FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS... SOME WITH VERY HEAVY RAINFALL. THE FRONT WILL DRIFT INTO THE CAROLINAS BY TUESDAY AND DISSIPATE...BUT LINGERING MOISTURE BEHIND IT WILL ALLOW SOME SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 8 AM SUNDAY MORNING/... AS 0F 1005 PM EDT SATURDAY... NARROW BAND OF SHRA/TSRA HEADING NWD ALONG I-77 IN NC ATTM WITH ISOLATED STORMS ENTERING SOUTHSIDE VA SOUTHWEST OF MARTINSVILLE. THIS ALONG A MOISTURE CONVERGENT BOUNDARY. THE LATEST GFS SHOWING THIS PRETTY WELL WHILE THE NAM IS OVERDOING AMOUNTS UP ALONG THE BLUE RIDGE. MADE ADJUSTMENTS INCREASING POPS ACROSS THE NC FOOTHILLS AND ADJACENT AREAS. WITH SLIGHT CHANCE/LOW CHANCE THE REST OF THE AREA NORTH AND WEST. FEW SHOWERS ACROSS WV ARE WEAKENING BUT COULD SLIP INTO SE WV LATER TONIGHT. THINK CLOUD COVER WILL INCREASE AS WELL OVERNIGHT WITH BLOWOFF COMING IN FROM THE NW FROM MCS IN THE NRN OHIO VALLEY. KEPT TEMPS MILD BUT REDUCED FOG CHANCES. PREVIOUS VALID DISCUSSION... UNSETTLED WEATHER WILL CONTINUE ON SUNDAY AHEAD OF APPROACHING FRONTAL BOUNDARY COMING OUT OF OHIO VALLEY. SOME INCREASE IN SHEAR AND SLIGHTLY STEEPER LAPSE RATES SUGGEST A BETTER SEVERE POTENTIAL AS WELL...WITH MORE ORGANIZED CLUSTERS COMING OUT OF OF WV AHEAD OF FRONT. WITH PWATS INCREASES THERE IS THE POTENTIAL FOR HEAVY RAINS. MAIN THREAT DURING THE DAY WOULD MAINLY BE IN THE WEST. PLAYED HIGH TEMPERATURES NEAR COOLER GUIDANCE WITH HIGHS FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 IN THE SOUTHEAST. && .SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY/... AS OF 345 PM EDT SATURDAY... COLD FRONT NOT TO ARRIVE UNTIL SUNDAY NIGHT...AND IT MAY BE THAT BEST CHANCE FOR ORGANIZED CONVECTION...INCLUDING SLIGHT CHC OF SEVERE AND HEAVIEST RAINFALL RATES...DO NOT ARRIVE UNTIL THE EVENING. WITH SLOWER TIMING THE SEVERE POTENTIAL MAY BE LIMITED TO EXTREME WESTERN PORTIONS OF AREA IF IT COMES IN LATE ENOUGH IN EVENING...BUT HEAVY RAIN IS LOOKING LIKE A BIGGER CONCERN NOW UP UNTIL AT LEAST MIDNIGHT. CONTEMPLATED FLASH FLOOD WATCH FOR THIS PERIOD BUT WOULD NOT BE FOR MORE THAN ABOUT 6 HRS AS ANY HIGH RAINFALL RATES DISSIPATE THROUGHOUT THE EVENING...AND PROBABLY LIMITED TO FAR WESTERN PORTIONS...WV COUNTIES AND TAZEWELL MAINLY. SOME OF THESE LOCATIONS HAVE HAD SIGNIFICANT RAINFALL RECENTLY BUT IT'S BEEN HIT AND MISS. SO FOR NOW DECIDED TO HOLD OFF TO SEE IF FURTHER GUIDANCE SUGGESTS EITHER AN EARLIER START OR LONGER THREAT TIME INTO THE OVERNIGHT. INCREASES POPS SUNDAY NIGHT TO LIKELY AND CATEGORICAL IN WEST. MILDER OVERNIGHT LOWS MONDAY MORNING WITH EXTENSIVE CLOUD COVER AND LINGERING PRECIP...AND ALSO COOLER HIGHS MONDAY UNDER SIMILAR CONDITIONS AS FRONT SLOWLY MOVES ACROSS AREA. WENT SLIGHTLY COOLER THAN LOWEST GUIDANCE NUMBERS. NOT SURE HOW MUCH INSTABILITY WILL BE REALIZED FOR CONVECTION...SO MAINLY SHOWERS WITH ONLY SLIGHT CHC FIRST HALF OF DAY...AND WITH LIKELY POPS ACROSS THE SOUTH BY LATE IN THE DAY...STILL DOWNPLAYED THUNDER WITH ONLY A CHANCE. BETTER TSTORM COVERAGE MAY BE WELL SOUTH OF OUR AREA. BY TUESDAY SOME DIFFERENCES BETWEEN NAM AND GFS ARE EVIDENT...WITH NAM TAKING FRONTAL BOUNDARY FARTHER SOUTH...AND GFS WASHING IT OUT ALLOWING BETTER SOUTHERLY FLOW TO RETURN. NAM HAS MID LEVEL DRY AIR AND SUBSIDENCE ACROSS THE NORTHERN HALF OF FCST AREA...SUPPRESSING MOST CONVECTIVE THREATS DESPITE MODEST INSTABILITY...WHEREAS GFS REMAINS MOIST AND HINTS AT WEAK UPPER WAVE RIDING FROM SW TO NE HELPING TO SPREAD PRECIP BACK TO THE NORTH AGAIN. COMPROMISED BETWEEN THE TWO BUT WITH A LEAN TOWARD GFS...WITH SLIGHT CHC POPS ACROSS FAR NORTH BUT LIKELY ACROSS THE SOUTH. INCREASED CLOUD COVER AND LOWERED HIGHS A BUT AS WELL GIVEN FAVORED GFS SOLUTION...AGAIN GOING SLIGHTLY COOLER THAN LOWEST GUIDANCE. THIS HAS SOME BUST POTENTIAL IF NAM IS CORRECT AND PRECIP STAYS WELL SOUTH AND SOME CLEARING TAKES PLACE FARTHER NORTH. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... AS OF 1245 PM EDT SATURDAY... DURING THE MID TO LATE PORTION OF THE WEEK...THE FRONTAL BOUNDARY IS EXPECTED TO STALL ALONG THE SOUTHERN PERIPHERY OF THE FORECAST AREA...IN RESPONSE TO A SLOWLY DIGGING UPPER LEVEL TROUGH OVER THE SOUTHERN GREAT LAKES REGION. THE CONSENSUS OF GUIDANCE IS NOT INDICATING THIS BOUNDARY WILL REMAIN CLOSE ENOUGH TO THE REGION TO CONTINUE TO PROVIDE A FOCUSING MECHANISM FOR DAILY CONVECTION...AIDED BY SOME WEAK UPPER LEVEL WAVES MOVING FROM SOUTHWEST TO NORTHEAST. GENERALLY DURING THE WED/THURS TIME FRAME THE PRECIP CHANCES WILL BE A LITTLE GREATER ACROSS THE SOUTHEAST CLOSER TO THE WEAKENING FRONTAL BOUNDARY...BUT AM CONTINUING WITH LOW TO MID CHANCE POPS FOR ALL LOCATIONS...EXCEPT FOR DIURNAL DROP TO SLIGHT CHC OVERNIGHT. THEN...AS THE UPPER TROUGH DEEPENS TOWARD THE END OF THE WEEK...A SECOND WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH LATE FRIDAY OR EARLY SATURDAY...INCREASING THE CHANCES AGAIN FROM THE WEST. SOME MODELS ARE DEEPER WITH THIS TROUGH THAN OTHERS...AND SUGGEST A BETTER POSSIBILITY THAT THE FRONT WILL PUSH FARTHER THROUGH THE REGION BY LATE NEXT SATURDAY WITH POTENTIAL FOR SOME DRYING AND SLIGHTLY COOLER TEMPS. ONLY HEDGING SLIGHTLY TOWARD THIS IDEA SINCE THE CONSENSUS IN ENSEMBLES IS FOR A WEAKER TROUGH AND LIFTING NORTHEAST BY NEXT WEEKEND...SO STILL SOME UNCERTAINTY AS TO WHETHER THIS FRONT WILL REALLY PUSH THROUGH ANY FARTHER THAN THE ONE FOR EARLIER IN THE WEEK. WITH FRONTAL BOUNDARY LINGERING THROUGH MID WEEK JUST TO OUR SOUTH...LOOKS LIKE INSTABILITY MAY BE LIMITED WITH PLENTY OF CLOUD COVER EXPECTED...SO SEVERE POTENTIAL NOT ESPECIALLY HIGH...BUT RELATIVELY HIGH MOISTURE CONTENT WITH WEAK CONVERGENCE ALONG OLD BOUNDARY SUGGESTS A BIT MORE OF A FLASH FLOOD POTENTIAL ALTHOUGH THIS STILL MUCH DEPENDENT ON GETTING HIGHER RAINFALL RATES. INCREASED THE CLOUD COVER AND LOWERED HIGH TEMPS SOMEWHAT FROM PREVIOUS FORECAST FOR WED AND THURS...BUT STILL GOING CLOSE TO GFS-BASED GUIDANCE. SLIGHT WARMING BY FRIDAY AHEAD OF NEXT FRONTAL BOUNDARY BUT STILL BORDERLINE IF THERE WILL BE ANY 90S ACROSS THE PIEDMONT. TROPICAL ACTIVITY TO MONITOR WITH ERNESTO MOVING TOWARD YUCATAN AND INTO GULF BY MID WEEK BUT CURRENTLY EXPECTED TO REMAIN WELL SOUTH AND NOT INFLUENCE THE MID ATLANTIC REGION. A TROPICAL WAVE CURRENTLY OVER FLORIDA MAY EVENTUALLY EJECT SOME MOISTURE INTO OLD FRONTAL BOUNDARY TO OUR SOUTH...AND COULD HELP ENHANCE SOME OF THE PRECIP POTENTIAL BY MID WEEK. TROPICAL STORM FLORENCE WELL OUT IN THE ATLANTIC LIKELY TO REMAIN WELL AWAY FROM MAINLAND BEFORE WEAKENING. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... AS OF 750 PM EDT SATURDAY... A BAND OF PSEUDO TROPICAL MOISTURE EXTENDS FROM NW NC ACROSS BCB/ROA NE ALONG THE I-81 CORRIDOR INTO NW VA. SPOTTY -SHRA WILL CONTINUE TO POP UP WITHIN THIS AREA OVERNIGHT...SO HAVE CONTINUED WITH VCSH AT MOST SITES ALONG-WEST OF THIS BAND...WHICH EXCLUDES LYN AND DAN. DESPITE THESE CONDITIONS...CIGS ARE MOSTLY MID-HIGH BASED AND HENCE VFR...GENERALLY AOA 100 AT THIS TIME WITH SCT LOWER BASES...STILL AOA 045. OVERNIGHT...UPPER TROUGH AND DEEPER MOISTURE WILL ENCROACH ON THE REGION FROM THE WEST...POTENTIALLY REACHING BLF-LWB BY 12Z...BUT MORE LIKELY INTO THE 14Z-16Z TIME FRAME. ABUNDANT LOW-LEVEL MOISTURE AND WET GROUND FROM RECENT RAINFALL WILL LIKELY RESULT IN WIDESPREAD MVFR-IFR BR IN THE 08Z- 14Z TIME FRAME...ESPECIALLY WEST OF I-81...WITH THE EXCEPTION OF ROA. BCB/BLF/LWB ALL HAVE THE POTENTIAL FOR IFR-LIFR CIGS AS WELL WITHIN THIS SAME TIME FRAME. EXPECT INCREASING SHRA/TSRA ACTIVITY TO MOVE INTO/DEVELOP TOWARD BLF-LWB BY 15Z...AND SPREAD SLOWLY EASTWARD ACROSS THE CWA DURING THE AFTERNOON. CURRENT INDICATIONS ARE THAT THIS ACTIVITY WILL NOT REACH DAN-LYH UNTIL AFT 00Z...SO HAVE HELD OFF ON ADVERTISING TSRA IN THAT AREA FOR THIS TAF SET. WINDS OVERNIGHT WILL BE FOCUSED VERY CLOSE TO 18005KT AT ROA...BUT MOSTLY CALM ELSEWHERE. WINDS WILL VEER TOWARD THE SSW OVERNIGHT/EARLY SUN...MOSTLY IN THE 190-220 RANGE...WITH SPEEDS INCREASING TO 7-10KTS...ESPECIALLY ACROSS THE PIEDMONT. SOME LOW END GUSTS ARE POSSIBLE ROA...LYH...DAN...BUT MAINLY ROA. AS OF 1215 PM EDT SATURDAY... LOW CLOUDS AND CONVECTION WILL HINDER AVIATION OPERATIONS THIS AFTERNOON INTO TONIGHT. ATMOSPHERE REMAINS VERY MOIST...WITH UPPER VORT REMAINING ALONG THE APPALACHIANS THIS AFTERNOON. SCATTERED MVFR SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON INTO TONIGHT...KEPT VCTS AT TAF SITES UNTIL SUNSET. BELIEVE THAT BCB AND DAN TAF SITES HAS THE BEST CHANCE OF A THUNDERSTORM. DAN IS LOCATED BY THE RICHEST MOISTURE COMBINED WITH BEST INSTABILITY CREATED BY SOLAR HEATING. ANY THUNDERSTORMS THIS AFTERNOON WILL BE SLOW MOVING AND COULD CONTAIN HEAVY DOWNPOURS. EXPECT AREAS OF FOG TO DEVELOP OVERNIGHT ESPECIALLY WHERE THUNDERSTORMS OCCUR THIS AFTERNOON INTO THIS EVENING. DEEPER MOISTURE REMAINS INTO EARLY NEXT WEEK WITH GREATER COVERAGE OF SHOWERS AND STORMS...ESPCLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH MONDAY. LOCAL MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE MORE ORGANIZED STORMS. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. A COLD FRONT IS EXPECTED TO DROP SOUTHEAST OUT OF THE OHIO VALLEY MONDAY...CROSSING THE MID ATLANTIC REGION. WITH THE PASSAGE OF THIS FRONT...WINDS SHOULD BECOME NORTHERLY...WITH A DAY OR TWO OF DRY WEATHER AND VFR CONDITIONS FOLLOWING THE FRONTAL PASSAGE FOR MID WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...SK NEAR TERM...KK/WP SHORT TERM...SK LONG TERM...SK AVIATION...KK/PM/RAB
Hazardous weather outlook, Aug 4, 6:55 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 655 PM EDT SAT AUG 4 2012 VAZ007-010-011-018>020-WVZ042>045-052300- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 655 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS SUNDAY MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 052300- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 655 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 10:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT AUG 4 2012
NCZ003-020-050330-
SURRY NC-YADKIN NC-
1032 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT PORTIONS OF
SURRY AND YADKIN COUNTY...
AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF DOBSON TO 9 MILES SOUTHWEST OF YADKINVILLE...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR LONE HICKORY AROUND 1055 PM AND LEVEL CROSS
AROUND 1130 PM.
LAT...LON 3606 8086 3656 8073 3655 8046 3655 8045
3627 8045 3623 8044 3614 8043 3611 8046
3610 8050 3604 8050 3604 8060
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:33 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Aug 5, 3:15 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Aug 5, 4:41 PM EDT | Special Weather Statement | RNK | Amherst, Botetourt, City of Buena Vista, City of Lexington | 64 min |
| Aug 5, 5:54 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Aug 5, 6:16 PM EDT | Areal Flood Advisory | RNK | Bland, Giles | 4 hr |
| Aug 5, 7:03 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 5 hr |
| Aug 5, 7:40 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Carroll, Craig, Floyd, Grayson and 7 more | 65 min |
| Aug 5, 4:57 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| Aug 5, 5:22 PM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 104 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.